Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48 .

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The characters of the finite general linear groups
HTML articles powered by AMS MathViewer

by J. A. Green PDF
Trans. Amer. Math. Soc. 80 (1955), 402-447 Request permission
  • Richard Brauer, A characterization of the characters of groups of finite order, Ann. of Math. (2) 57 (1953), 357–377. MR 53942, DOI 10.2307/1969864
  • R. Brauer and C. Nesbitt, On the modular representations of groups of finite order I, University of Toronto Studies, no. 4, 1937. G. Frobenius, Über Relationen zwischen den Charakteren einer Gruppe und denen ihrer Untergruppen, Sitz. Berlin. Akad. (1898) pp. 501-515. β€”, Über die Komposition der Charaktere einer Gruppe, Sitz. Berlin Akad. (1899) pp. 330-339. β€”, Über die Charaktere der Symmetrischen Gruppe, Sitz. Berlin Akad. (1900) pp. 516-534. P. Hall, A contribution to the theory of groups of prime-power order, Proc. London Math. Soc. vol. 36 (1933) pp. 29-95. β€”, Abelian $p$-groups and related modules (unpublished).
  • Herbert E. Jordan, Group-Characters of Various Types of Linear Groups, Amer. J. Math. 29 (1907), no.Β 4, 387–405. MR 1506021, DOI 10.2307/2370015
  • Dudley E. Littlewood, The Theory of Group Characters and Matrix Representations of Groups, Oxford University Press, New York, 1940. MR 0002127
  • I. Schur, Untersuchungen ΓΌber die Darstellung der endlichen Gruppen durch gebrochene lineare Substitutionen, J. Reine Angew. Math. vol. 132 (1907) pp. 85-137.
  • Andreas Speiser, Die Theorie der Gruppen von endlicher Ordnung, Dover Publications, New York, N.Y., 1945 (German). MR 0015383
  • Robert Steinberg, The representations of $\textrm {GL}(3,q), \textrm {GL} (4,q), \textrm {PGL} (3,q)$, and $\textrm {PGL} (4,q)$, Canad. J. Math. 3 (1951), 225–235. MR 41851, DOI 10.4153/cjm-1951-027-x
  • R. Steinberg, A geometric approach to the representations of the full linear group over a Galois field, Trans. Amer. Math. Soc. 71 (1951), 274–282. MR 43784, DOI 10.1090/S0002-9947-1951-0043784-0
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.0X
  • Retrieve articles in all journals with MSC: 20.0X
Additional Information
  • © Copyright 1955 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 80 (1955), 402-447
  • MSC: Primary 20.0X
  • DOI:
  • MathSciNet review: 0072878